| Catalog Number |
9-ASD-017 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/30/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2024, a 17mm amplatzer septal occluder was chosen for an atrial septal defect (asd) procedure using a 9f amplatzer trevisio intravascular delivery system.During procedure, the left disc became a cobra head.The deformed occluder was retrieved outside the patient prior to release from the delivery cable inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.A new 17mm amplatzer septal occluder and a new 9f amplatzer trevisio intravascular delivery system was chosen and completed the procedure.The patient was reported stable.
Additional Manufacturer Narrative
An event of device deformity during procedure was reported.A returned device assessment could not be performed as the device was not returned for analysis.Possible causes of device deformity include use of the incorrect size delivery system.A 9f delivery sheath was used with the device, which is larger size than the recommended (7f delivery sheath) per the instruction for use.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Based on the information received and without the device to analyze, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.